MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Vision Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Vision Side Cart
Model Number 380746-46
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, the customer contacted the technical support engineer (tse) and reported that errors 170 and 31089 were occurring.A new blue fiber cable had been opened, a power cycle had been performed, and the blue fiber cable had been reconnected prior to contacting support.At the time of the call, ports had been placed but the system had not yet been docked.Upon power up, neither blue cable port on the back of the vision side cart (vsc) displayed blue leds.Due to a patient being on the table, the decision was made to bring in a different vision cart rather than continue swapping cables.The replacement vision cart was connected and the system powered on without errors for approximately three minutes before faulting again with the same 31089 errors.The backup blue fiber cable was then attempted, but the errors returned.A replacement patient side cart (psc) was subsequently obtained and connected alongside the replacement vision cart, while the original surgeon side console (ssc)remained connected.The system was considered down.The procedure was converted to another dv system.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the vision side cart (vsc) common compute controller (ccc), patient side cart (psc) ccc and internal psc fiber cable to correct the issue.The system was tested and verified as ready for use.Isi did receive the product involved with this complaint and performed the failure analysis.The psc ccc cfg was returned for failure analysis, and the reported errors 170, and 31089 were confirmed but not replicated.In artemis, these errors were found indicating communication errors.Also confirming that this fault did occur in the field.Upon visual inspection, no issues were found that would be related to the reported event.This psc ccc cfg was installed, successfully programmed and tested on the dv5 in house golden system with no issue and no errors triggered at startup, system started at normal as expected.Run 5x power cycles with no failures and no errors triggered.This unit was idling for 1.5 hours in normal mode, with no issues and no errors triggered.Check on the light level, all channels are well within normal range.As a result of this test and findings, failure analysis concluded that no root cause could be attributed to this psc ccc cfg unit to the reported failure.The vsc ccc was returned for failure analysis, and the reported problem were confirmed and replicated.In the lighthouse review log, error 31089 was noted on the msc node which were pointing to ff3.This confirms that the fault had previously occurred in the field.Visual inspection, no issue was found that would be related to the reported event.The vsc ccc was installed on a golden system, where the component functioned as expected.The fiber optic light levels on the ccc were inspected, and all values were within the expected range.The system then completed 10 power cycles, followed by an idle period of more than 4 hours on the golden system.However, after approximately 4 hours of idling, the system intermittently reported error 307.This error indicated that a present node which was previously observed by the system stopped responding/disappeared after started up.Failure analysis continued power cycling the system multiple times.However, error 307 continued to occur intermittently.The investigation then focused on the firefly cables as a potential cause.The light level reading for firefly cable ff4 was found to be lower than expected.An aba swap was performed by replacing the ff4 with a known good cable.Following the swap, the ff4 light level reading increased to the expected range, confirming normal operation.This result indicates that the original ff4 firefly cable was the likely cause of the intermittent error 307.As a result of these findings, failure analysis was able to conclude that ff4 was the root cause of the reported event.

Brand Name
daVinci 5
Common Device Name
Vision Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50910824
Report Number2955842-2026-40143
Device Sequence Number5776835
Product Code NAY
UDI-Device Identifier00886874119662
UDI-Public(01)00886874119662
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380746-46
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/08/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown